minus plus magnify speech newspaper atomic biology chemistry computer-science earth-science forensic-services globe info math matrix molecule neuroscience pencil physics pin psychology email share atsign clock double-left-chevron double-right-chevron envelope fax phone tumblr googleplus pinterest twitter facebook feed linkedin youtube flickr instagram
Alexander R. Its, Ph.D.



Prof. Its' major area is integrable systems. His current research interests are concentrated in the following directions: (a) Asymptotic analysis of the matrix models and orthogonal polynomials via Riemann-Hilbert and isomonodromy methods; (b) The asymptotic analysis of the correlation functions of quantum exactly solvable models and the related aspects of the theory of Fredholm and Toeplitz operators; (c) The theory of integrable nonlinear partial and ordinary differential equations of the KdV and Painleve types.

Publications & Professional Activities

A. R. Its, F. Mezzadri, and M. Y. Mo, Entanglement entropy in quantum spin chains with finite range interaction, Communications in Mathematical Physics, vol: 284 (2008), 117-18.

A. Its, I. Krasovsky, Hankel determinant and orthogonal polynomials for the Gaussian weight with a jump, Contemporary Mathematics, v. 458 (2008), 215-247.

A. R. Its, A. B. J. Kuijlaars and J. Ostensson, Critical Edge Behavior in Unitary Random Matrix Ensembles and the Thirty-Fourth Painleve Transcendent, IMRN, Volume 2008: article ID rnn017, (2008) 67 pages.

T. Claeys, A. Its, and I. Krasovsky, Higher order analogues of the Tracy-Widom distribution and the Painleve II hierarchy,  to appear in Comm. Pure. Appl. Math. (arxiv:0901.2473)

P. Deift, A. Its, and I. Krasovsky, Asymptotics of Toeplitz, Hankel, and Toeplitz + Hankel determinants with Fisher-Hartwig singularities, preprint, arXiv: 0905.0443

A.R. Its, Asymptotics of Solutions of the Nonlinear Schrodinger Equation and Isomonodromic Deformations of the Systems of Linear Differential Equations, Soviet. Math. Dokl. 24, N 3, p. 452-456 (1981).

A.S. Fokas, A.R. Its and A.V. Kitaev, The Isomonodromy Approach to Matrix Models in 2D Quantum Gravity, Comm. Math. Phys. 147, 395-430 (1992).

P. A. Deift, A. R. Its, X. Zhou, A Riemann-Hilbert Approach to Asymptotic Problems Arising in the Theory of Random Matrix Models, and Also in the Theory of Integrable Statistical Mechanics, Ann. of Math. 146, 149-235 (1997).

P. Bleher, A. Its, Double Scaling Limit in the Random Matrix Model: the Riemann-Hilbert Approach, Communications in Pure and Applied Mathematics, Vol. LVI, (2003) 433 - 516.

P. Deift, A. Its, I. Krasovsky, Asymptotics of the Airy-kernel determinant, Communications in Mathematical Physics 278, 3 643-678 (2008).

Honors, Awards and Grants

  • The Prize of the Moscow Mathematical Society (1976)
  • The Prize of the Leningrad Mathematical Society (1981)
  • 2002 Hardy Fellow of the London Mathematical Society
  • 2009 Batsheva de Rothschild Fellow of Israel Academy of Sciences and Humanities
  • American Mathematical Society Fellow (2012)
Honorable Lectureships
  • Invited Address to the AMS - MAA - SIAM Joint Mathematical Meetings, January 22, 2000.
  • Hardy lectures to the London (June 21.02) and to the Edinburgh (May 24.02) Mathematical Societies. Series of Hardy lectures in several universities in the UK ( March 12 - June 28, 2002 )
  • Invited Speaker to the IMC 2010
Give Now